Missouri, 2025Flood in Missouri, March 1, 2025
March 1, 2025 · NWS PAH · 1 event in 1 county or zone
A prolonged flooding event on the Ohio and Mississippi rivers, that began in the middle of February, continued into March at Hickman Kentucky. Minor flooding of bottomland continued in Mississippi County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged flooding event on the Ohio and Mississippi rivers, that began in the middle of February, continued into March at Hickman Kentucky. Minor flooding of bottomland continued in Mississippi County. Heavy rainfall in the middle of February was the cause of rising river levels which lowered just below flood stage on the 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 28, 10:52 PM CST, 1 hour 8 minutes earlier. Its key messages:
- Colder temperatures will arrive for the weekend with most locations running about 10 degrees below normal.
- Temperatures will warm up for early next week as the next system approaches from the Plains. Strong to severe thunderstorms will be possible by Tuesday afternoon into Tuesday evening.
- Any heavy rainfall with thunderstorms next week will increase the chances for Flash Flooding across the area, especially with continued saturated soils and elevated river levels.
Area forecast discussion, Feb 28, 10:52 PM CST, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1052 PM CST Fri Feb 28 2025
.KEY MESSAGES...
- Colder temperatures will arrive for the weekend with most
locations running about 10 degrees below normal.
- Temperatures will warm up for early next week as the next
system approaches from the Plains. Strong to severe
thunderstorms will be possible by Tuesday afternoon into
Tuesday evening.
- Any heavy rainfall with thunderstorms next week will increase
the chances for Flash Flooding across the area, especially
with continued saturated soils and elevated river levels.
&&
.DISCUSSION...
Issued at 258 PM CST Fri Feb 28 2025
Gusty winds have been observed across the entire Quad State this
afternoon ahead of an approaching cold front. In fact, many
locations are gusting around 30 to 35 mph from the southwest. The
wind will shift to the west then northwest later this evening.
Relative humidity values have dropped into the teens to low 20s over
the Ozark Foothills, with higher RHs noted farther east under sunny
skies.
The dry cold front will pass through the area this evening, allowing
for cooler temperatures over the weekend as winds shift to the
north. To help keep temperatures much cooler, the Quad State will be
under an upper-level trough and northwest flow for through Sunday.
Surface high pressure will remain in place keeping dry conditions in
place. High temperatures will be in the mid to upper 40s.
There may be a weak/decaying system that moves into the area Sunday
night into Monday bringing a chance for showers and a few
thunderstorms, but the next feature that will likely be more
impactful is expected to arrive for Tuesday into Tuesday night. A
warm front is expected to lift north of the area Tuesday morning,
followed quickly by a cold front Tuesday afternoon/evening as the
surface low treks just northwest of our CWA. The system would have
ample moisture to work with from the Gulf along with some fairly
strong upper-level jet energy. Digging a bit deeper, deep layer
shear looks to be fairly impressive around 40kt + along with much
steeper lapse rates leading to increasing instability across the
area. It's a bit early to get into specifics (more than already
mentioned anyway); however, all threats appear reasonable with
respect to severe weather Tuesday afternoon into Tuesday evening. In
fact, the SPC has already placed the area under a 30 percent risk
for Tuesday into Tuesday night! On top of the severe potential, very
moist ground soils along with the potential for heavy rainfall of 1-
3 inches in heavy downpours could lead to flash flooding potential.
Again, out of the next 7 days, that is the time period to really
keep a close eye on!
&&
.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1052 PM CST Fri Feb 28 2025
A cold front is making its way across the region shifting winds
to the northwest. VFR conditions are anticipated through the TAF
period with moderate northwest winds.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
DISCUSSION...KC
AVIATION...JGG
Hazardous weather outlook, Feb 28, 3:06 PM CST, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
306 PM CST Fri Feb 28 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-012115-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
306 PM CST Fri Feb 28 2025 /406 PM EST Fri Feb 28 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Southwest winds will be gusty through this evening. The
combination of gusty winds and low relative humidity values will
continue to lead to elevated fire danger through at least sunset,
particularly across the Ozarks.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Thunderstorms are forecast Monday night through Wednesday. The best
chance for strong to severe storms and heavy rain is Tuesday
afternoon and evening.
River flooding continues. Refer to the latest Flood Statements for
details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Flood, Mississippi
- When
- March 1, 12:00 AM CST to 1:00 PM CST
- Where
- Mississippi County, 2.27 mi NNE of Dorena to 0.88 mi WNW of Dorena
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.608, -89.208
Late February flooding continued into early March along the Mississippi River at Hickman. Minor flooding of some low-lying agricultural land continued near Hickman. River levels fell just below flood stage in the early afternoon on the 1st.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm in Arizona, March 1, 20254 deaths · 8 injured · $301,000 · 3 events
- Drought in Texas, March 1 to 31, 202529 events
- Drought in South Dakota, March 1 to 31, 202519 events
- Drought in New Mexico, March 1 to 31, 202519 events
- Drought in North Dakota, March 1 to 31, 202515 events
- Drought in New Mexico, March 1 to 31, 202513 events
- Drought in Texas, March 1 to 31, 202512 events
- Drought in South Dakota, March 1 to 31, 202512 events
- Blizzard and Winter Weather in Michigan, March 1, 20259 events
- Drought in Arizona, March 1 to 31, 20257 events
- Drought in Texas, March 1 to 31, 20257 events
- Heavy Snow and High Wind in Nevada, March 1 to 3, 202555 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1240573.